Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Extra belly fat
Jun 16, 2004

i am a 44 year old male. I have been on HIV meds since '95. Everything has gone very well for me except for not being able to lose the fat in my belly. I am constantly feeling bloated, gassy and always have discomfort after eating or even sometimes drinking a full glass of liquid. When I first began therapy I had believed that this was due in part to my taking crixivan...but I stopped that therapy over 4 years ago...my doctor recently switched me from my fortovase/epivir/zerit meds that I had been taking since then to norvir,reyataz,viread,epivir saying that this combination of meds doesn't retain as much fat as the past meds and that it should reduce the fat in my belly. He also has given me testosterone gel. I have been on this new regimine for about 3/4 months now - but so far there has been no change and I am still very frustrated with my unablility to lose my belly. I go to the gym reguarly- am in pretty great shape and feel great otherwise. Has anyone had any success loosing their extra belly weight? Is there anything I can do?

Response from Dr. Conway

I am pleased to see that you are on a simple, once daily regiment that consists of only 5 pills once a day. Your doctor is right in that the regimen you are on is not associated with body shape changes to any extent, except for the ritonavir boosting part of the atazanavir. You can't change that, unfortuantely, due to the drug interaction with viread.

I would have a number of observations. First, this may now be changes due to age rather than anything else. Another thing may be the type of exercise you are doing, as it would be important to miz aerobic and wieght training to get the maximal change in body composition that you are seeking. Also, you may need to look at your diet. There is a lot to be said for a diabetic-type diet (with enough caloric content, of course) as the best to ensure metabolic balance. Access to a dietician would be key here. Getting bosy compostion analysis and tracking it over time would also be helpful.



Previous
Removal of buffalo hump
Next
Hiv meds and high blood pressure meds

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement